MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; BAG, RESERVOIR

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; BAG, RESERVOIR
Catalog Number 101/870/070CZ
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This file was originally incorrectly filed under registration number 3011237704-2025-00032-00.The date of that submission was 25-feb-2025.Investigation summary: one used decontaminated sample (b)(6) 7.5mm deht blu suctionaid sub-assy was returned for investigation.Customer is claiming that the blue suction connector is cracked.Under visual inspection suction connector seems to be without any defect.A luer slip syringe was inserted into the connector and crack was observed.Affected part 10013213-001 suction line sub-assembly bluselect bulk packaged was manufactured by icu medical tijuana.This defect can be caused by applying excessive force when connecting the syringe or during the connection of the suction device, the root cause cannot be associated with the manufacturing process.No signal of confirmed customer complaints was identified in relation with this issue.A device history record could not be completed as no lot number was received.
 
Event or Problem Description
It was reported that the suction line cracked during use on the patient.Someone became aware of the issue when staff noticed patient bleeding out into the bed.The product was not reprocessed or re-sterilized prior to use.The product was not contaminated nor contained a biohazard or chemotherapeutic agent.There was delay in therapy, but no patient harm/adverse event reported.

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
BAG, RESERVOIR
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan ln n
minneapolis, MN 55442
2247062300
MDR Report Key21950778
Report Number3012307300-2025-05172
Device Sequence Number20969396
Product Code BTC
UDI-Device Identifier15019517076202
UDI-Public(01)15019517076202
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/870/070CZ
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2025
Initial Report FDA Received Date05/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown